Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have PAC and tachycardia, increased heart rate, pain all over body. Calcium cysts on kidney. What is wrong with me?

Hello, I am a 39 year old female. 5 4 120 lbs. I started having heart palpitations about 8 years ago. I found I was unable to use anti-histamines because they would make them worse. Over the last year, they got much worse. I took caffiene, alcohol, and chocolate out of my diet. This summer I had some caffiene and it caused a rxn. of tachycardia , tremors, flushing, abdminal pain, headache, weakness in legs, and increased bowel movements, axiety. I had a full cardiac work-up done and was found to have PAC and tachycardia but was told it was benign. In october I started having spells of tacycardia when getting up to urinate at night (4x/night). when I would lie back down my heart rate would race. It would happen at random times during the day as well. I developed weak heavy legs, cramping in muscles. I had a massage which caused tremors in my arms and legs and a tachycardia (150BPM) that lasted 3 hours at the ER until I was given a Beta blocker . I had nausea, dizziness, visual trouble, tremors, weakness, anxiety, three bowel movements, increased urination, headache, Rushes of pain and pressure to my face, chest pain, abdominal pain. I was sent home with a prescription for Metroprolol. I continued to have symptoms and removed all chocolate, aged cheese, MSG and have continued to stay away from alcohol and caffiene. My initial 5-H1aa was slightly elevated but came down to normal next time and blood dopamine was slightly elevated. I had a full endocrine workup. Metanephrines slightly elevated initally but came down. All others still in normal range. Negative Thyroid, HIV neg., neg. mast cell disease, normal brain MRI. ruled out MS. I went to ER again in December with symptoms and he put me on lorazepam and told me I had hyperventilation syndrome. It helps my leg weakness and keeps me from having to urinate several times at night but now I am addicted to it. I have had R. flank pain for years and upper abdominal pain. Ultrasound showed polyps on gallbladder (at least one measuring 5 mm) and a cluster of milk of calcium cysts on my R. kidney. I find that I can not lie on my R. side without pain and increasing symptoms. I had accupuncture today and was placed on my stomach. by the end of treatment my bladder was full and when I went to get up, I was very dizzy and blurred vision in my L. eye. I had tremors. After 20 minutes I felt better. My primary care thinks it is anxiety, the neurologist says it is migraines which I have had for years but usually around my menstrual cycle, and the endocrinologist does not think it is a pheo or carcinoma because my urine and blood tests were not too high. I take 50 MG of Metroprolol and .5 mg of lorazepam in the morning and at night. I tried to switch to lexapro but one dose made me feel like I drank a bottle of wine and then had six espresso. I did not try it again. The meds are keeping my heart rate down and the lorazepam seems to help as well from keeping the episodes from getting too bad but I feel they are just treating the symptoms and not the cause. My doctor said she will check the polyp and cyst again in two years. My mentrual cycles have become much lighter for the last few months. All hormone tests were normal. I never suffered from anxiety in the past but whatever this is, it has caused me to develop it. I am not sure where to go from here. My blood pressure has always been low but when I have an episode it increases (160/98 being highest) while on beta blocker. Thanks for your help. Sorry so long but my doctor said they do not know what is wrong with me. Perhaps you all can help.
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Nephrologist 's  Response
If your urine metanephrines have been done only once, please repeat couple more times. If the tests indicate you have no phaeo then get help from a psychiatrist for generalised anxiety disorder. Non pharmacological therapy will help you in addition to some of the drugs you are already on.
Answered: Thu, 1 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor